Jump to content

Dr. Perlmutter: Connection Between Gut Microbiome and Blood-Brain Barrier


Meimeiquest
 Share

Recommended Posts

1st round Prozac 1989/90, clear depression symptoms. 2nd round Prozac started 1999 when admitted to dr. I was tired. Prozac pooped out, switch to Cymbalta 3/2006. Diagnosed with bipolar disorder due to mania 6/2006--then I was taken abruptly off Cymbalta and didn't know I had SSRI withdrawal. Lots of meds for my intractable "bipolar" symptoms.

Zyprexa started about 9/06, mostly 5mg. Tapered 4/12 through12/29/12

Wellbutrin. XL 300 mg started 1/07, tapered 1/18/13 through 7/8/13

Oxazepam mostly continuously since 6/06, 30mg since 12/12, tapered 1.17.14 through 8.26.15

11/06 Lithium 600mg twice daily, 2.2.14 400mg TID DIY liquid, 2.12.14 1150mg, 3.2.14 1100mg, 3.18.14 1075mg, 4/14 updose to 1100mg, 6.1.14 900 mg capsules 7.8.14 810mg, 8.17.14 725mg, 8.24.24 700mg...10.22.14 487.5mg, 3.9.15 475mg, 4.1.15 462.5mg 4.21.15 450mg 8.11.15 375mg, 11.28.15 362.5mg, back to 375mg four days later, 3.4.16 updose to 475 (too much going on to risk trouble)

9/4/13 Toprol-XL 25mg daily for sudden hypertension, tapered 11.12.13 through 5.3.14, last 10 days or so switched to atenolol

7.4.14 Started Walsh Protocol

56 years old

Link to comment
Share on other sites

Wow Meimeiquest - someone I know had just shared this with me too. 

 

I also know that Lyme Disease can cross the blood brain barrier too and also toxoplasmosis (usually caught from cats), both of which can cause psychiatric symptoms.   

History:- 1993: - prescribed Prozac - soon started having momentary episodes of psychosis - 1994: psychotic breakdown  - prescribed high doses of antipsychotics including Depixol, Chlorpromazine (with procyclidine to control pacing) and later prescribed olanzapine, haloperidol, risperidone with different antidepressants (relapsed or crashed each time I tried to reduce or withdraw from meds).  Can't recall all combinations of drugs have been on.   2007: amisulpride 400mg & venlafaxine 75mg    2013: Got down to 150mg amisulpride, but hospitalised with v.bad psychosis after dropping to this dose and coerced into taking 600mg (always hit problems when dropping below 200mg)  2014: reduced and then problematic symptoms of psychosis, mid-Dec - back up to 200mg,

Feb 2015 had reduced to 180.5mg crashed badly and suddenly and hospitalised : prescribed 300mg amisulpride, 10 mg aripripazole, 50 mg sertraline.  Gradually reduced to 60.75mg amisulpride and 10mg abilify only by Dec 2016.  shortly after 30/1/17 two days paranoia, held and stabilised.  made 2.5% reductions in amisulpride to get to 50mg amisulpride plus 10mg abilify.  Held for long period of time to let CNS stabilise as unable to tolerate any more reductions (from Aug 2017)   April 2018 40mg amisulpride and 10mg abilify.

 

Current Meds: 17.6mg amisulpride, 10mg abilify plus 2000mg metformin for type II diabetes

 

 

Link to comment
Share on other sites

  • 2 weeks later...
  • Moderator Emeritus

Isn't this the theory behind the Point of Return supplements and probiotics?

*I'm not a doctor and don't give medical advice, just personal experience
**Off all meds since Nov. 2014. Mentally & emotionally recovered; physically not
-Dual cold turkeys off TCA & Ativan in Oct 2014. Prescribed from 2011-2014

-All meds were Rxed off-label for an autoimmune illness.  It was a MISDIAGNOSIS, but I did not find out until AFTER meds caused damage.  All med tapers/cold turkeys directed by doctors 

-Nortriptyline May 2012 - Dec 2013. Cold turkey off nortrip & cold switched to desipramine

-Desipramine Jan 2014 - Oct. 29, 2014 (rapid taper/cold turkey)

-Lorazepam 1 mg per night during 2011
-Lorazepam 1 mg per month in 2012 (or less)

-Lorazepam on & off, Dec 2013 through Aug 2014. Didn't exceed 3x a week

-Lorazepam again in Oct. 2014 to help get off of desipramine. Last dose lzpam was 1 mg, Nov. 2, 2014. Immediate paradoxical reactions to benzos after stopping TCAs 

-First muscle/dystonia side effects started on nortriptyline, but docs too stupid to figure it out. On desipramine, muscle tremors & rigidity worsened

-Two weeks after I got off all meds, I developed full-blown TD.  Tardive dystonia, dyskinesia, myoclonic jerks ALL over body, ribcage wiggles, facial tics, twitching tongue & fingers, tremors/twitches of arms, legs, cognitive impairment, throat muscles semi-paralyzed & unable to swallow solid food, brain zaps, ears ring, dizzy, everything looks too far away, insomnia, numbness & electric shocks everywhere when I try to fall asleep, jerk awake from sleep with big, gasping breaths, wake with terrors & tremors, severely depressed.  NO HISTORY OF DEPRESSION, EVER. Meds CREATED it.

-Month 7: hair falling out; no vision improvement; still tardive dystonia; facial & tongue tics returned
-Month 8: back to acute, incl. Grand Mal seizure-like episodes. New mental torment, PGAD, worse insomnia
-Month 9: tardive dystonia worse, dyskinesia returned. Unable to breathe well due to dystonia in stomach, chest, throat
-Month 13: Back to acute, brain zaps back, developed eczema & stomach problems. Left leg no longer works right due to dystonia, meaning both legs now damaged
-7 years off: Huge improvements, incl. improved dystonia

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy